How to treat face numbness and tingling

Written by constance barker
  • Share
  • Tweet
  • Share
  • Email

Numbness and tingling in the face has various causes. Trauma or disease that affects nerves in the face, medications, alcohol abuse and vitamin deficiency may all contribute to facial numbness and tingling. Treating the condition involves determining the cause of symptoms. Treatment begins with a visit to your doctor to discuss your medical history and symptoms so that he can start a treatment plan.

Skill level:
Easy

Other People Are Reading

Things you need

  • Doctor's appointment
  • Medications
  • Vitamins
  • Therapy

Show MoreHide

Instructions

  1. 1

    Call your doctor as soon as numbness and tingling occurs. Your doctor reviews your symptoms and medical history to determine treatment options.

  2. 2

    Take the medications your doctor may recommend or prescribe. Tricyclic antidepressants block nerve messages sent to the brain and may ease numbness and tingling in the face. Anti-seizure medications may also be prescribed to alter the body's perception of pain and decrease tingling in the face.

  3. 3

    Take vitamin B supplements daily. A deficiency in vitamin B-12 is associated with an increased risk of numbness in the body according to the Mayo Clinic.

  4. 4

    See a physical or occupational therapist for ways to cope with or alleviate facial numbness and tingling. An occupational therapist can help you learn how to deal with facial numbness that may be affecting your eating or drinking. She can teach you exercises to help you do these ordinary actions more easily. A physical therapist can teach you massage techniques with creams and ointments that may relieve numbness and tingling.

Tips and warnings

  • If your doctor determines that your facial numbness and tingling is caused by a disease such as diabetes, treating the disease should reduce symptoms in the face. Keep your blood sugar under control if diabetic neuropathy is the cause. Avoid alcohol consumption if you drink heavily because it may also contribute to facial symptoms. Talk to your doctor about the medications you are taking because they may cause adverse effects regarding your facial nerves.
  • See your doctor immediately if pain or numbness moves to other parts of your body. This may be an indication of a more serious medical condition, such as a stroke.

Don't Miss

Filter:
  • All types
  • Articles
  • Slideshows
  • Videos
Sort:
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.